Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 204, NWS Fort Worth, TX

July 12, 2021Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 12, 2021, 3:00 PM CDT for Eastland County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 3:00 PM CDT (20:00 UTC)
Expired
Jul 12, 2021, 3:30 PM CDT
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
65.0 mph

County Eastland County, TX

The radar

The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

876 
WUUS54 KFWD 122000
SVRFWD
TXC133-122030-
/O.NEW.KFWD.SV.W.0204.210712T2000Z-210712T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
300 PM CDT Mon Jul 12 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northwestern Eastland County in north central Texas...

* Until 330 PM CDT.

* At 300 PM CDT, a severe thunderstorm was located near Eastland,
  moving southwest at 15 mph.

  HAZARD...65 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Eastland, Ranger and Carbon. 

This includes Interstate 20 between mile markers 335 and 355.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3252 9883 3251 9858 3219 9874 3226 9901
TIME...MOT...LOC 2000Z 026DEG 11KT 3241 9876 

HAIL...1.00IN
WIND...65MPH
$$

Bain
2 follow-up statements
371 
WWUS54 KFWD 122016
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
316 PM CDT Mon Jul 12 2021

TXC133-122030-
/O.CON.KFWD.SV.W.0204.000000T0000Z-210712T2030Z/
Eastland TX-
316 PM CDT Mon Jul 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL EASTLAND COUNTY...

At 316 PM CDT, a severe thunderstorm was located near Eastland,
moving southwest at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Eastland, Ranger and Carbon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3250 9884 3244 9862 3219 9874 3226 9901
TIME...MOT...LOC 2016Z 026DEG 11KT 3236 9879 

HAIL...0.75IN
WIND...60MPH
 
$$

Dunn
666 
WWUS54 KFWD 122031
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
331 PM CDT Mon Jul 12 2021

TXC133-122041-
/O.EXP.KFWD.SV.W.0204.000000T0000Z-210712T2030Z/
Eastland TX-
331 PM CDT Mon Jul 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EASTLAND COUNTY HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been allowed to expire. However
gusty winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3250 9884 3244 9862 3219 9874 3226 9901
TIME...MOT...LOC 2031Z 026DEG 11KT 3232 9881 

$$

Dunn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:11 PM CDT, 49 minutes earlier.

Area forecast discussion, Jul 12, 2:11 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
211 PM CDT Mon Jul 12 2021

...New Long Term...

.SHORT TERM... /Issued 1254 PM CDT Mon Jul 12 2021/
/Through Tuesday Evening/

The primary focus of the short term forecast period is the heavy
rain ongoing across Central Texas through the afternoon and
possibly into the early evening hours. Isolated to scattered
storms are anticipated across North Texas. Otherwise, tranquil
weather is anticipated.

Convection earlier this morning developed rather quickly as
modest ascent atop remnant outflow in an environment characterized
by PWATs in excess of 1.8" (125-150% of normal). Given the slow
storm motions and efficient warm rain processes, the potential for
event total rainfall amounts in the 1-4" range (with isolated
higher amounts) seems quite plausible. Higher resolution model
guidance continues to struggle, but 00/12 UTC HREF Probability
Match Mean (PMM) QPF offered usable output for the forecast. PoPs
of 90-100% are advertised through mid-afternoon with the greatest
threat for widespread heavy rain near and south of the US HWY 84
corridor. I would anticipate the need for a few additional flood
advisories to address what will likely be flooding of low-lying
and poor drainage areas. However, the flash flood threat will
remain, especially for some of the more urbanized areas of Central
Texas (namely along the I-14 corridor). The severe weather threat
across Central Texas is low.

Showers and storms will likely continue to develop near the I-20
corridor where deeper cumulus has been noted closer to the true
stationary frontal boundary. Here there could be a higher
potential for stronger downburst winds with the greater
temperatures and higher cloud bases. Dewpoint depressions are also
approaching 20 degrees which may also support the enhancement of
evaporative cooling below cloud base. Radar trends will be
monitored.

Showers and storms should diminish through the afternoon and
evening across the area as the main upper trough sinks southward
and a more subsident airmass overspreads the region.

Bain

&&

.LONG TERM... /NEW/
/Tuesday night through the Weekend/

Overall, drier weather is expected for the next few days, and then a
pattern change looks to bring some rain chances back to the region
starting this weekend and continuing into next week.

Weak upper level ridging will take over our large scale weather
pattern Tuesday night through the end of the week. This will
effectively shut off our rain chances for a few days. The exception
to this will be in our southeastern counties late each afternoon
into the early evening hours where sea breeze convection may arrive.
Through Friday, generally have 10-20 percent rain changes in our
southeast to account for the occasional shower or even storm that
may move into this area.

The upper level ridge splits and moves east and west over the
weekend as an upper level ridge tries/starts to travel into the
Plains. Both the ECMWF and GFS have this trough moving into the
region in the early part of next week, but this pattern shift will
result in slightly higher shower/storm coverage over the weekend.
Coverage of convection is expected to be isolated to scattered for
the most part, and mostly in the afternoon and evening hours. The
most likely areas to see some rain will be across our northern
counties and also across our southern counties. On Monday, a front
may approach the Red River bringing better rain chances to start the
work week. With the upper level trough continuing to slide south,
rain chances are likely to continue into at least the middle part of
the week.

With the upper level ridge controlling the larger scale pattern,
temperatures will warm a bit more, into the 90s for afternoon highs.
However, heat index values Wednesday and Thursday look to be kept
below 100 degrees due to some slightly better afternoon mixing of
the dewpoints. In addition, a 10-15 mph breeze will help. Even with
the pattern change this weekend, temperatures won't change much
unfortunately and humidity values will be higher. This will result
in heat index values approaching 100 degrees in several locations
over the weekend.

JLDunn

&&

.AVIATION... /Issued 1254 PM CDT Mon Jul 12 2021/
/18 UTC TAF Cycle/

Concerns---Convective chances...mainly at Waco.

Poor flying conditions are anticipated at Waco due to TSRA.
Confidence is high in TSRA over at least the next 2 to 3 hours
with activity diminishing by 2300 UTC near the airfield.
Intermittent MVFR cigs and possibly MVFR vsby will be possible.

Outflow and perhaps the true stationary front will lift northward
this afternoon, resulting in a return to south flow for D10
terminals by the late afternoon and evening push. This
outflow/front may kick off a few showers across southern parts of
D10 airspace. Instability is not significant, but some TSRA INVOF
GKY...DAL and D/FW still appears probable and VCTS will be
advertised through the afternoon hours. Impacts to east and
southbound departures are anticipated and VCTS at the JEN and CQY
cornerposts may cause some issues.

Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    75  95  76  94  76 /  10   5   5   0   0
Waco                73  91  73  90  73 /  30   0   5   5   5
Paris               70  91  73  92  74 /  10  10   0  10  10
Denton              73  95  74  94  75 /  10   5   0   0   0
McKinney            73  93  74  93  75 /  10   5   5   5   5
Dallas              76  94  77  94  77 /  10   5   5   5   5
Terrell             72  91  73  92  73 /  20   5   5   5   5
Corsicana           73  91  74  91  75 /  20   5   5   5   5
Temple              72  91  71  90  72 /  30   5   5   5   5
Mineral Wells       71  93  71  93  72 /  10   5   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 12, 2:47 PM CDT, 13 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
247 PM CDT Mon Jul 12 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
247 PM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

There is a chance of storms today generally along and south of
Interstate 20. The main concern will be heavy rainfall which may
result in pockets of flash flooding. Frequent lightning, gusty
winds, and small hail will be additional threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Small chances of storms are expected each afternoon Tuesday through
Thursday generally south of a line from Temple to Palestine. Severe
weather is not expected but gusty winds may occur.

Thunderstorm chances also exist this weekend generally north of I-20
and also across parts of Central Texas. Severe weather is not
expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

JLDunn

In the hours before

Special weather statement, Jul 12, 1:19 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
119 PM CDT Mon Jul 12 2021

TXZ119-121900-
Dallas TX-
119 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 200
PM CDT...

At 118 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, moving southeast at 5 mph.

Winds in excess of 40 to 50 mph will be possible with this storm.

 Locations impacted include...
Desoto, Cedar Hill, Duncanville, Lancaster, Glenn Heights, Hutchins,
Wilmer, Ovilla and Ferris.

LAT...LON 3255 9653 3255 9692 3268 9693 3268 9667
TIME...MOT...LOC 1818Z 327DEG 6KT 3260 9676

Bonnette
Special weather statement, Jul 12, 1:41 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
141 PM CDT Mon Jul 12 2021

TXZ105-121>123-121915-
Kaufman TX-Van Zandt TX-Hunt TX-Rains TX-
141 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUNT...NORTHEASTERN
KAUFMAN...NORTHWESTERN VAN ZANDT AND SOUTHWESTERN RAINS COUNTIES
UNTIL 215 PM CDT...

At 140 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Lake Tawakoni State
Park to 6 miles east of Kaufman. Movement was east at 20 mph.

Heavy rainfall and wind gusts up to 45 mph will be possible with
these storms.

 Locations impacted include...
Terrell, Kaufman, Canton, Wills Point, West Tawakoni, Edgewood,
Emory, East Tawakoni, Hawk Cove, Fruitvale, Lake Tawakoni State Park,
Point, Oak Grove, Post Oak Bend City and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to minor flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

If on or near Lake Tawakoni, get out of the water and move indoors
or inside a vehicle. If you can hear thunder, you are close enough
to be struck by lightning. Do not be caught on the water in a
thunderstorm.

&&

LAT...LON 3251 9593 3254 9638 3287 9618 3291 9599
      3292 9588 3287 9573
TIME...MOT...LOC 1840Z 267DEG 17KT 3278 9603 3258 9620

Bain
Special weather statement, Jul 12, 2:00 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Fort Worth TX
200 PM CDT Mon Jul 12 2021

TXZ119-121-134-121945-
Ellis TX-Kaufman TX-Dallas TX-
200 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KAUFMAN...NORTHERN ELLIS
AND SOUTHERN DALLAS COUNTIES UNTIL 245 PM CDT...

At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kaufman to Wilmer to near Cedar Hill. Movement
was southeast at 10 mph.

Heavy rainfall and winds of up to 45 mph will be possible with these
storms.

 Locations impacted include...
Dallas, Grand Prairie, Mesquite, Desoto, Cedar Hill, Duncanville,
Lancaster, Waxahachie, Balch Springs, Ennis, Midlothian, Terrell,
Seagoville, Forney, Glenn Heights, Red Oak, Kaufman, Hutchins, Wilmer
and Ovilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to minor flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3252 9608 3242 9644 3240 9695 3255 9705
      3261 9704 3264 9675 3275 9658 3267 9608
TIME...MOT...LOC 1859Z 307DEG 7KT 3259 9630 3257 9667 3256 9698

Bain
Local storm report, Jul 12, 2:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     FLOOD            KAUFMAN                 32.58N 96.31W
07/12/2021                   KAUFMAN            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED STREETS FLOODING
            WITH MULTIPLE WATER RESCUES IN PROGRESS.
            NORTH MONROE STREET HAS DEEP FLOODING AND
            WASHINGTON ST BETWEEN 8TH AND 12TH HAS
            AROUND A FOOT OF WATER ABOVE THE CURB.
            LOCATIONS OF WATER RESCUES AS OF THE TIME OF
            THE LSR: WEST 5TH 6TH STREET 243 & 145.

&&

PRATER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:55 PM CDTAreal Flood AdvisoryFWDComanche, Hamilton, Mills3 hr
Jul 11, 11:48 PM CDTAreal Flood AdvisoryFWDHenderson3 hr
Jul 12, 2:12 AM CDTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Jul 12, 7:46 AM CDTAreal Flood AdvisoryFWDLeon, Robertson119 min
Jul 12, 9:54 AM CDTAreal Flood AdvisoryFWDCoryell, Hamilton, Lampasas, Mills81 min
Jul 12, 10:19 AM CDTAreal Flood AdvisoryFWDFalls, Leon, Limestone, Robertson4 hr
Jul 12, 11:09 AM CDTAreal Flood AdvisoryFWDBell, Coryell, Falls, Hamilton, Lampasas, McLennan and 1 more3 hr
Jul 12, 12:02 PM CDTAreal Flood AdvisoryFWDMilam, Robertson2 hr
Jul 12, 1:19 PM CDTSpecial Weather StatementFWDDallas41 min
Jul 12, 1:41 PM CDTSpecial Weather StatementFWDKaufman, Rains34 min
Jul 12, 1:50 PM CDTSevere Thunderstorm WarningFWDHunt, Rains, Van Zandt55 min
Jul 12, 2:00 PM CDTSpecial Weather StatementFWDKaufman45 min
Jul 12, 2:23 PM CDTAreal Flood AdvisoryFWDDallas3 hr
Jul 12, 2:51 PM CDTAreal Flood AdvisoryFWDEllis, Kaufman3 hr
Jul 12, 4:26 PM CDTAreal Flood AdvisoryFWDTarrant94 min
Jul 12, 4:56 PM CDTSevere Thunderstorm WarningFWDTarrant34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.